MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ NEXCARE¿ WATERPROOF BANDAGES; TAPE AND BANDAGE, ADHESIVE

3M HEALTH CARE 3M¿ NEXCARE¿ WATERPROOF BANDAGES; TAPE AND BANDAGE, ADHESIVE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Skin Irritation (2076)
Date of Event 02/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age or date of birth, weight, ethnicity, race: this information was not provided.Lot #, expiration date: lot # provided was 186935rev-01.This is not a valid lot code; therefore, expire date unknown.Clear waterproof bandages have a 5 years shelf life.Reporter: initial reporter's full physical address and email address was not provided.Occupation: initial reporter's occupation was not specified.Manufacture date: a valid lot # was not provided; therefore, manufacture date is unknown.The device has been not returned for evaluation, though requested by 3m.Complaint history for the last 24 months was reviewed for the defined failure code for the product's global sales code (gsc) of sxj.No trends were observed.The product will be evaluated and a follow up report will be submitted if product is received.
 
Event or Problem Description
A female customer (age not specified) applied the referenced bandages to her left cheek to cover a surgery wound.The woman applied the bandages to cover the partially healed wound while going into water.The bandages were used for a couple of weeks.Bandage adhesive placement was not rotated during application.No ointment or creams were being applied to the wound site.On (b)(6) 2019, the woman alleged noticing her skin underneath the bandage was bright red upon removal.She reported the bandage was removed gently.The reddened skin was reported to be in the shape of the bandage adhesive.No bumps were present.No known allergies were specified.The woman discontinued use of the bandages.The woman alleged the skin surrounding the bandage application area developed a bright red rash which spread.She consulted a dermatologist on an unspecified date.The dermatologist recommended hydrocortisone 2.5% topical be applied over the affected area.On (b)(6) 2019, the woman reported the affected area was clearing up with one day remaining on prescribed hydrocortisone.
 
Additional Manufacturer Narrative
The device was returned for evaluation.Method, results, and conclusion codes updated.The device was returned for evaluation.A review of the returned bandage found no visible foreign matter, effects of damage to bandage or cold seal.Complaint history for the last 24 months was reviewed for the defined failure code for the product's global sales code (gsc) of sxj.No trends were observed.

Brand Name
3M¿ NEXCARE¿ WATERPROOF BANDAGES
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway avenue
st. paul MN 55144
MDR Report Key8409476
Report Number2110898-2019-00034
Device Sequence Number13946988
Product Code KGX
UDI-Device Identifier00051131212787
UDI-Public00051131212787
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberN/A
Device Catalogue Number432-50
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;